I’m about to changeover from risperidone to latuda and am really worried about the change. Have you changed meds? If so was it easy for you?
I’ve changed more times than I care to count. As far as easy or difficult, it really depends. Sometimes the dr wanted to take me down to a low dose on the med I was on before easing me onto the new one, and that can be difficult. I’m not always comfortable with having minimal antipsychotic in my system. Sometimes a change is the best thing that can happen, though.
Thanks for the reply. They’re going to cross-titrate mine, lowering the risperidone and introducing the latuda at the same time. I really hope it works and is for the better.
It’s a toss up. Can be easy or hard. Sometimes you end up with something much better for you, so it’s worth the risk IMO
I changed from olanzapine to arpiprazole. For me it was easy. Aripiprazole works greatly for me. No weight gain and no mild sedation.
I changed from seroquel to abilify last time, and they cross tapered me too. It went really smoothly for me. Best of luck with the med change.
Thanks @brugluiz and @everhopeful, I have my fingers crossed it is a smooth changeover. Hearing that you had an easy transition helps.
I’ve been on and off risperdal a lot and the transitions were always pretty easy. I haven’t been on Latuda but am on geodon now and I can say that it is much better than risperdal for side effects. Hope it goes easy for you too.
My change onto Latuda from Saphris has been really rough. I’m not liking it so far. But then the Saphris wasn’t working anymore so am willing to wait out this bad-icky transition period to see if it works
Thanks @rundetoured I’m glad to be leaving Risperidone, I hope don’t have to go back on it. It mad my hair fall out and skin peel off, as well as the lactating problems. It’s great geodon is better.
Sorry to hear that @Skims, hope the transition gets easier for you.
Predicting how well a new drug will help is not an exact science. There’s
no guarantees that a new drug will help. If you make the switch your doctor should be monitoring you to see if it helps and to see how well you tolerate it. Its also helpful to ask family or friends who you trust to keep an eye on you to see if they notice any negative and positive changes in your behaviour or moods. Sometime we can’t objectively see ourselves all the changes or problem we are having with a new drug ourselves.
want to scare you but just be careful and vigilant.
Thanks 77nick77, I have everybody keeping a watch on me. It’s unnerving to have to do that but you’re absolutely right, I might not notice the changes myself. It’s my first meds change and it’s made me quite nervous. I appreciate your words.
Personally I hate starting new meds because of the high possibility that I’m going to get crap, intolerable side effects from the new med. I’ve never had any issues with psychosis coming back while I switched though, if that’s what you’re concerned about. When I switched from risperdal to latuda it was pretty smooth, but then I got akesthesia and suicidal thoughts from the latuda and quit. Risperdal and latuda are the same class of drug so it’s not all complicated or confusing switching like it would be between different classes.
Thanks Anna. I hope I don’t get suicidal thoughts I don’t think I could handle them. What is akesthesia? I’ve heard people changing meds because of that.
For me med changes inevitably make me feel a bit weird for a few days. But usually within a week the hardest part is over. Don’t feel demoralised if you feel ■■■■ for a while.
It’s like this unbearable restlessness and jitteriness where you can’t focus on anything and you just feel like you’re crawling in your skin
That sounds awful. Sorry to hear you had to experience that. I hope I don’t get it.
You described it very well. Am too familiar with those sensations.
I have akithisia so bad that I almost threw myself off the balcony to stop the pain. It can’t be good for you to have that type of experience. Hmm maybe we need better meds.
Been there MG1 - reckon if I had had a gun whilst on haldol I would have used it.